Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 11, 2012, 11:57 PM CDT for Pushmataha County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 11:57 PM CDT (04:57 UTC)
- Expired
- Jun 12, 2012, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:59 PM CDT | HAIL 1 | 3 Nne Finley, OK | RADAR TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3372 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS54 KTSA 120457 SVRTSA OKC127-120545- /O.NEW.KTSA.SV.W.0130.120612T0457Z-120612T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1157 PM CDT MON JUN 11 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1245 AM CDT * AT 1155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF KOSOMA...MOVING SOUTH AT 10 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SNOW... KOSOMA...KELLOND...OLETA...CLOUDY...RATTAN AND ANTLERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3416 9522 3416 9564 3444 9566 3451 9537 TIME...MOT...LOC 0458Z 345DEG 7KT 3438 9552 $$
3 follow-up statements
527 WWUS54 KTSA 120521 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1221 AM CDT TUE JUN 12 2012 OKC127-120545- /O.CON.KTSA.SV.W.0130.000000T0000Z-120612T0545Z/ PUSHMATAHA OK- 1221 AM CDT TUE JUN 12 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHERN PUSHMATAHA COUNTY... AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FINLEY... MOVING SOUTH AT 10 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KELLOND... OLETA...RATTAN...DELA...CORINNE...ANTLERS AND SOBOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3440 9566 3444 9534 3416 9522 3416 9564 TIME...MOT...LOC 0522Z 011DEG 10KT 3430 9555 $$
952 WWUS54 KTSA 120537 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1237 AM CDT TUE JUN 12 2012 OKC127-120545- /O.CON.KTSA.SV.W.0130.000000T0000Z-120612T0545Z/ PUSHMATAHA OK- 1237 AM CDT TUE JUN 12 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHERN PUSHMATAHA COUNTY... AT 1234 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTLERS... MOVING SOUTH AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KELLOND... RATTAN...DELA AND ANTLERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3437 9566 3439 9542 3416 9534 3416 9564 TIME...MOT...LOC 0537Z 011DEG 10KT 3426 9556 $$
855 WWUS54 KTSA 120549 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1249 AM CDT TUE JUN 12 2012 OKC127-120559- /O.EXP.KTSA.SV.W.0130.000000T0000Z-120612T0545Z/ PUSHMATAHA OK- 1249 AM CDT TUE JUN 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA COUNTY EXPIRED AT 1245 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM. LAT...LON 3437 9566 3439 9542 3416 9534 3416 9564 TIME...MOT...LOC 0537Z 011DEG 10KT 3426 9556 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:51 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 11, 11:51 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT MON JUN 11 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORMS REMAIN ONGOING ACROSS FAR SOUTHEAST OKLAHOMA...WITH SOME DEVELOPMENT NOTED TO THE WEST NORTHWEST OF KMLC. HAVE INCLUDED A CB GROUP THROUGH 09Z AT THIS TIME. CONVECTION IS EXPECTED TO MOVE SOUTHEAST OVERNIGHT. LINGERING BOUNDARIES IN THE AREA TOMORROW WARRANT NON ZERO THUNDERSTORM CHANCES...HOWEVER AREAL COVERAGE IS EXPECTED REMAIN TOO LOW FOR INCLUSION IN THE TAFS. THEREFORE VFR CONDITIONS WILL BE FORECASTED THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 11 2012/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG AND JUST SOUTH OF SURFACE BOUNDARY ACROSS SERN OK AND WEST CENTRAL AR ATTM IN REGION OF WEAKNESS IN THE CAP AND MODEST LOW LEVEL CONVERGENCE. AIR MASS REMAINS VERY UNSTABLE WITH ADEQUATE DEEP LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION THROUGH LATE TONIGHT. SEVERE THUNDERSTORM WATCH 377 JUST ISSUED FOR SERN OK AND SEBASTIAN COUNTY. HAVE MADE ADJUSTMENTS TO POP/WEATHER GRIDS AS WELL AS DEWPOINT GRIDS TO ACCOUNT FOR LATEST TRENDS. UPDATED PRODUCTS WILL BE ISSUED SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Jun 11, 9:38 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUN 11 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
938 PM CDT MON JUN 11 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF I-40.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF I-40.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT LOCATED ACROSS EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING WILL CONTINUE TO PUSH SOUTHWARD TOWARD
SOUTHEASTERN OKLAHOMA TONIGHT. THUNDERSTORMS HAVE DEVELOPED WITHIN
THE FRONTAL ZONE AND WILL CONTINUE TO DO SO THROUGH LATE TONIGHT.
VERY UNSTABLE AIR AND MODERATE DEEP LAYER SHEAR OVER THE AREA WILL
SUPPORT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND DAMAGING
DOWNBURST WIND.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS CAN BE EXPECTED GENERALLY SOUTH OF I-40
TUESDAY ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY. THE
BOUNDARY WILL RETREAT NORTH ON WEDNESDAY...SPREADING STORM CHANCES
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. STORM
CHANCES WILL BECOME MORE ISOLATED TOWARD THE END OF THE WEEK AS A
RIDGE OF HIGH PRESSURE BUILDS IN THE UPPER ATMOSPHERE OVER THE
SOUTHERN PLAINS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...WITH
ONLY A LIMITED RISK DUE TO WEAK SHEAR.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
69In the hours before
Special weather statement, Jun 11, 10:06 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON JUN 11 2012
OKZ049-076-120345-
LE FLORE OK-PUSHMATAHA OK-
1006 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA
AT 1007 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
HONOBIA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3473 9506 3466 9445 3451 9446 3450 9447
3450 9504
TIME...MOT...LOC 0307Z 302DEG 9KT 3457 9492Special weather statement, Jun 11, 10:34 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT MON JUN 11 2012
OKZ049-120415-
PUSHMATAHA OK-
1034 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3429 9534 3454 9561 3460 9557 3460 9551
3467 9551 3468 9551 3468 9505
TIME...MOT...LOC 0334Z 313DEG 10KT 3454 9545Special weather statement, Jun 11, 11:39 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON JUN 11 2012
OKZ049-120530-
PUSHMATAHA OK-
1139 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EUBANKS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW...NASHOBA...STANLEY...OLETA...EUBANKS...DUNBAR AND
CLAYTON LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3442 9567 3458 9559 3454 9514 3419 9526
3416 9541 3416 9545
TIME...MOT...LOC 0439Z 315DEG 10KT 3439 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:06 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Jun 11, 10:34 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| Jun 11, 11:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jun 12, 12:31 AM CDT | Areal Flood Advisory | TSA | Pushmataha | 119 min |
| Jun 12, 12:35 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
| Jun 12, 12:53 AM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| Jun 12, 1:02 AM CDT | Flash Flood Warning | TSA | Pushmataha | 5 hr |
| Jun 12, 1:18 AM CDT | Special Weather Statement | TSA | Choctaw | 42 min |
| Jun 12, 1:26 AM CDT | Flash Flood Watch | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 5 hr |
| Jun 12, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 26 min |
| Jun 12, 1:42 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Jun 12, 1:49 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 56 min |
| Jun 12, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 55 min |
| Jun 12, 2:38 AM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.